Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 16, 2025, 3:22 AM PST. It took effect at Feb 16, 2025, 9:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2025, 3:22 AM PST (11:22 UTC)
- In effect from
- Feb 16, 2025, 9:00 PM PST
- Expired
- Feb 18, 2025, 2:40 AM PST
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
485 WHUS76 KEKA 161122 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 322 AM PST Sun Feb 16 2025 PZZ450-455-475-161930- /O.NEW.KEKA.SC.Y.0021.250217T0500Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 322 AM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-161930- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 322 AM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt this morning. Seas 9 to 11 feet, building to 10 to 14 feet tonight into Monday. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
313 WHUS76 KEKA 161601 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 801 AM PST Sun Feb 16 2025 PZZ450-455-475-170015- /O.CON.KEKA.SC.Y.0021.250217T0500Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 801 AM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-170015- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 801 AM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
834 WHUS76 KEKA 162149 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 149 PM PST Sun Feb 16 2025 PZZ450-455-475-170600- /O.CON.KEKA.SC.Y.0021.250217T0500Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 149 PM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-170600- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 149 PM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Southwest winds 5 to 15 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
641 WHUS76 KEKA 170453 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 PM PST Sun Feb 16 2025 PZZ450-455-475-171300- /O.CON.KEKA.SC.Y.0021.250217T0500Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 853 PM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-171300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 853 PM PST Sun Feb 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
676 WHUS76 KEKA 171038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PST Mon Feb 17 2025 PZZ470-171845- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ /O.NEW.KEKA.GL.A.0007.250219T0400Z-250219T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 AM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 11 to 13 feet. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Tuesday. For the Gale Watch, from Tuesday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-455-475-171845- /O.CON.KEKA.SC.Y.0021.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
251 WHUS76 KEKA 171603 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 803 AM PST Mon Feb 17 2025 PZZ470-180015- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ /O.CON.KEKA.GL.A.0007.250219T0400Z-250219T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 803 AM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 11 to 13 feet. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Tuesday. For the Gale Watch, from Tuesday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-455-475-180015- /O.CON.KEKA.SC.Y.0021.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 803 AM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
857 WHUS76 KEKA 172212 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 PM PST Mon Feb 17 2025 PZZ470-180615- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ /O.UPG.KEKA.GL.A.0007.250219T0400Z-250219T1400Z/ /O.NEW.KEKA.GL.W.0007.250219T0400Z-250219T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 212 PM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 8 PM TUESDAY TO 6 AM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, seas 11 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 8 PM Tuesday to 6 AM PST Wednesday. For the Small Craft Advisory, until 3 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-475-180615- /O.CON.KEKA.SC.Y.0021.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 212 PM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
326 WHUS76 KEKA 180458 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 858 PM PST Mon Feb 17 2025 PZZ470-181300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ /O.CON.KEKA.GL.W.0007.250219T0400Z-250219T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 858 PM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM TUESDAY TO 6 AM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, seas around 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 8 PM Tuesday to 6 AM PST Wednesday. For the Small Craft Advisory, until 3 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-475-181100- /O.CON.KEKA.SC.Y.0021.000000T0000Z-250218T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 858 PM PST Mon Feb 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Seas 10 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
405 WHUS76 KEKA 181040 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 240 AM PST Tue Feb 18 2025 PZZ470-181845- /O.CAN.KEKA.SC.Y.0020.000000T0000Z-250218T1100Z/ /O.EXT.KEKA.GL.W.0007.250219T0700Z-250219T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 240 AM PST Tue Feb 18 2025 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 11 PM this evening to 6 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-475-181845- /O.CAN.KEKA.SC.Y.0021.000000T0000Z-250218T1100Z/ /O.NEW.KEKA.SC.Y.0022.250219T0700Z-250219T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 240 AM PST Tue Feb 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 6 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 2:42 PM PST, 12 hours 40 minutes earlier.
Area forecast discussion, Feb 15, 2:42 PM PST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
242 PM PST Sat Feb 15 2025
.SYNOPSIS...Dry and calm weather is forecast for today, followed
by a weak front bringing light to locally moderate rain, along with
breezy south winds and mountain snow, tonight into Monday.
&&
.DISCUSSION...A ridge currently aloft begins to shift eastward this
afternoon. Latest satellite imagery depicts high level moisture
streaming across Northern California ahead of an approaching weak
front. The increase cloud cover and warming aloft should result in
warmer temperatures this afternoon, with highs generally in the mid
50's to low 60's.
A weak front will approaches the area this evening and sweep across
the forecast area tonight into Sunday, bringing increasing chance of
precipitation. Breezy southerly winds are expected to develop
tonight along the North Coast. Gusts from 25 to 35 mph are likely
over the coastal headlands and exposed ridges in Del Norte and
Humboldt counties. Rain will arrive first to Del Norte and the
northern portion of Humboldt later this evening, and overnight for
the remainder of the area. Light to locally moderate rainfall is
forecast, followed by shower activity through Monday afternoon.
Rainfall will be focused along the North Coast with 0.5 to 1.5
inches of rain most likely, with less than 0.5 inches further inland
and south, with little more than light sprinkle for Lake County.
WAA will aid in lifting snow levels to above 4000 feet, but with
light moisture moving over the coldest areas tonight. Snow levels
will come down as the upper level shortwave trough passes overhead
and brings cold air aloft, generally dropping snow down to around
3,500 to 4,500 feet Sunday night into Monday. Scott Mountain Pass on
Highway 3 will see some snow, up to 2 inches. Tuesday, dry weather
conditions are expected as a shortwave ridging builds aloft. Another
brief frontal system is expected to bring additional precipitation
by mid week. Long range ensembles show good agreement that a long
period of dry and warm weather is expected to start settling in by
the end of next week. /ZVS
&&
.AVIATION...VFR conditions are expected to persist through the day.
Tonight, a shortwave disturbance will create gusty winds and rain to
terminals, degrading conditions to MVFR with periodic bouts of
possible IFR conditions. Wind shear along the coast is expected
overnight at 1.5-2kft AGL, especially at terminals with minimal
coverage from southerly winds off the coastal waters.
&&
.MARINE...A westerly swell continues to decay today and
will fall below the 10 ft threshold in the next few hours. This has
allowed the small craft advisories to expire across much of the
waters, however southerly winds will begin to ramp up later today
and approach small craft criteria in the northern outer waters zone
quickly. Thus, the small craft advisory has been maintained in this
one zone (470). Winds may reach small craft advisory conditions
eventually in the northern inner waters off the Del Norte Coast
tonight as the approaching shortwave disturbance moves east.
Sunday we will see a gradual decrease in wind speeds in the wake of
the fast moving front and the slow passage of the area of low
pressure into the Pacific Northwest. A westerly swell will build
into the water Sunday night into Monday bringing another round of
elevated seas with small craft conditions possible for all waters
into Tuesday. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST Sunday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.